Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 83, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Aug 23, 2016, 1:59 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2016, 1:59 PM PDT (20:59 UTC)
- Expired
- Aug 24, 2016, 2:16 PM PDT
- In force
- 24 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
596 WHUS76 KMFR 232059 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 159 PM PDT TUE AUG 23 2016 PZZ356-376-241200- /O.CAN.KMFR.SE.W.0060.000000T0000Z-160824T0000Z/ /O.NEW.KMFR.SC.Y.0083.160823T2100Z-160825T1200Z/ /O.CAN.KMFR.SC.Y.0082.000000T0000Z-160825T0600Z/ /O.CAN.KMFR.SW.Y.0089.000000T0000Z-160824T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 159 PM PDT TUE AUG 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GALE FORCE GUSTS TO 35 KT. * SEAS...WIND DRIVEN AT 7 TO 9 FEET WITH A DOMINANT PERIOD OF 7 SECONDS. SEAS MAY OCCASIONALLY REACH 10 FEET AT TIMES. * AREAS AFFECTED AND TIMING...ALL AREAS BEYOND 2 NM FROM SHORE WILL BE AFFECTED EXCEPT RIGHT UP TO SHORE NEAR CAPE BLANCO. THE WORST CONDITIONS WILL OCCUR BETWEEN 10 NM AND 30 NM FROM SHORE AND SOUTH OF GOLD BEACH DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-241200- /O.CAN.KMFR.SW.Y.0089.000000T0000Z-160824T0000Z/ /O.NEW.KMFR.SC.Y.0083.160823T2100Z-160825T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 159 PM PDT TUE AUG 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...WIND DRIVEN AT 5 TO 7 FEET WITH A DOMINANT PERIOD OF 7 SECONDS. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR MAINLY NEAR CAPE BLANCO DURING THE AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
733 WHUS76 KMFR 240925 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 AM PDT WED AUG 24 2016 PZZ350-356-370-376-242230- /O.CON.KMFR.SC.Y.0083.000000T0000Z-160825T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 225 AM PDT WED AUG 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GALE FORCE GUSTS TO 35 KT. * SEAS...WIND DRIVEN AT 7 TO 9 FEET WITH A DOMINANT PERIOD OF 7 SECONDS. SEAS MAY OCCASIONALLY REACH 10 FEET AT TIMES. * AREAS AFFECTED AND TIMING...ALL AREAS BEYOND 2 NM FROM SHORE WILL BE AFFECTED EXCEPT RIGHT UP TO SHORE NEAR CAPE BLANCO. THE WORST CONDITIONS WILL OCCUR BETWEEN 10 NM AND 30 NM FROM SHORE AND SOUTH OF GOLD BEACH DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
950 WHUS76 KMFR 241608 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 908 AM PDT WED AUG 24 2016 PZZ350-356-370-376-250515- /O.EXT.KMFR.SC.Y.0083.000000T0000Z-160825T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 908 AM PDT WED AUG 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...STEEP AND WIND DRIVEN AT 6 TO 9 FEET. SEAS MAY OCCASIONALLY REACH 10 FEET SOUTH OF CAPE BLANCO. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED IN ALL AREAS BEYOND 2 NM FROM SHORE SOUTH OF CAPE ARAGO, AND BEYOND 10 NM FROM SHORE NORTH OF CAPE ARAGO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
987 WHUS76 KMFR 242116 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 216 PM PDT WED AUG 24 2016 PZZ356-251200- /O.CAN.KMFR.SC.Y.0083.000000T0000Z-160825T1800Z/ /O.NEW.KMFR.SC.Y.0084.160824T2200Z-160826T0600Z/ /O.NEW.KMFR.SW.Y.0090.160824T2200Z-160826T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 216 PM PDT WED AUG 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS TO 30 KT. * WAVES...STEEP AND WIND DRIVEN AT 5 TO 8 FEET. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS FROM WINDS AND SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE EXCEPT RIGHT UP TO SHORE NEAR CAPE BLANCO. SEAS WILL BE THE PRIMARILY HAZARD SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-251200- /O.CAN.KMFR.SC.Y.0083.000000T0000Z-160825T1800Z/ /O.NEW.KMFR.SC.Y.0084.160824T2200Z-160826T0600Z/ /O.NEW.KMFR.SW.Y.0090.160824T2200Z-160826T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 216 PM PDT WED AUG 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS TO 35 KT. * WAVES...STEEP AND WIND DRIVEN AT 6 TO 9 FEET. SEAS MAY OCCASIONALLY REACH 10 FEET SOUTH OF GOLD BEACH. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED IN ALL AREAS. WINDS AND SEAS WILL BE THE HAZARDS DOWNWIND OF CAPE BLANCO...WITH SEAS THE PRIMARY HAZARD FURTHER OFFSHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-251200- /O.CAN.KMFR.SC.Y.0083.000000T0000Z-160825T1800Z/ /O.NEW.KMFR.SW.Y.0090.160824T2200Z-160826T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 216 PM PDT WED AUG 24 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM PDT FRIDAY... * SEAS...STEEP AND WIND DRIVEN AT 5 TO 8 FEET DURING THE AFTERNOONS AND EVENINGS. FRESH SWELL WILL REMAIN STEEP AT NIGHT. * WINDS...NORTH 10 TO 20 KT. * AREAS AFFECTED AND TIMING...ALL AREAS WILL BE AFFECTED...BUT THE STEEPEST SEAS WILL OCCUR IN THE VICINITY OF CAPE BLANCO DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-251200- /O.CAN.KMFR.SC.Y.0083.000000T0000Z-160825T1800Z/ /O.NEW.KMFR.SW.Y.0090.160824T2200Z-160826T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 216 PM PDT WED AUG 24 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM PDT THURSDAY... * SEAS...STEEP AND WIND DRIVEN AT 5 TO 7 FEET DURING THE AFTERNOONS AND EVENINGS. FRESH SWELL WILL REMAIN STEEP AT NIGHT. * WINDS...NORTH 10 TO 20 KT. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR MAINLY BEYOND 5 NM FROM SHORE...EXCEPT RIGHT UP TO SHORE NEAR CAPE BLANCO. THE STEEPEST SEAS WILL OCCUR IN THE VICINITY OF CAPE BLANCO DURING THE AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 9:01 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 23, 9:01 AM PDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Medford OR
901 AM PDT TUE AUG 23 2016
.UPDATE...
An update was issued earlier this morning to add areas of smoke to
the forecast through this evening in Jackson County related to
the ongoing Cleveland Ridge Fire near Trail and Shady Cove. There
is also some smoke in portions of the adjacent counties to the
west, south, and east, but expect this will be lesser and mostly
dissipate early this afternoon, likely to return in the evening
and overnight. BTL
&&
.DISCUSSION...
It will be a few degrees cooler today with little in the way of
other change except for the smoke from the Cleveland Ridge Fire.
Air quality across Jackson County has fallen to Moderate over the
last 18 hours, and expect that to be with us this afternoon and
evening. We'll see how much fire crews and aircraft can reduce the
source today before adding smoke for tonight and tomorrow. BTL
&&
.AVIATION...23/12Z TAF cycle...A lingering area of IFR ceilings and
fog that is confined to the immediate coast from Gold Beach
southward and from North Bend south to Cape Blanco and inland into
the Coquille River valley. The air is quite saturated and brief LIFR
is possible at KOTH but confidence is not high as low level winds
are coming out of the N-NE which is more offshore than we would like
to see for LIFR. These conditions should improve to VFR by late
morning...returning again tonight. Elsewhere, expect VFR conditions.
/FB
&&
.MARINE...Updated 230 AM PDT, Tuesday 23 August 2016...High
pressure offshore and a thermal trough along the coast will continue
gusty northerly winds and steep seas from Cape Blanco to Point St.
George through Wednesday. Seas will remain wind dominated through
Thursday then forecast uncertainty increases...but winds and seas
should ease a bit Friday into the weekend. /FB
&&
.FIRE WEATHER...Updated 630 AM PDT, Tuesday 23 August 2016...Even
though high temperatures today will be a few degrees lower than
yesterday, the airmass is so dry that afternoon relative humidity
will be similar with widespread single digit RH east of the Cascades
and lower to mid teens for southern Oregon. Critical Fire Weather
conditions can be expected again especially in areas where afternoon
breeze is a norm.
One area where confidence is moderate to high that conditions will
reach red flag is NE California in Modoc County where single digit
RH is expected again today. There is a chance that we could see the
combination of wind and low RH further back into the Tulelake area
of fire weather zone 284 but confidence is not as high.
Offshore east to northeast flow will take hold over the area tonight
through Thursday night as the thermal trough strengthens. This means
another period of nighttime poor to moderate humidity recovery over
the mid slopes and ridges. The strongest offshore flow at night looks
like Wednesday night, but could be some lingering offshore component
Thursday night as well. We'll have to evaluate for potential
headlines due to the east winds and poor recovery.
With the thermal trough coming inland on Friday, this will be
the warmest day inland, with cooling starting at the coast. models
are coming into better agreement with another trough moving in on
the weekend, but confidence on whether that will be Saturday or
Sunday is low. No precipitation is expected at this time for the
weekend. /FB
&&
.PREV DISCUSSION... /Issued 649 AM PDT TUE AUG 23 2016/
DISCUSSION...Warm and dry conditions will remain in place
through the remainder of the week. As the thermal trough builds
along the coast and then shifts inland, temperatures are expected
to warm through the week, reaching a peak on Thursday of about 10
degrees above seasonal normals before gradually cooling through
the weekend. Meanwhile, ridging aloft will keep the area dry, with
no mentionable chances of precipitation anywhere within the
forecast area. In other words, quiet but warm weather is expected
through this week and into the weekend. Fire weather conditions
will remain the primary concern and the focus of efforts through
the rest of the week.
A significant change may appear early next week. Models are
showing an upper level trough sliding south into the region from
Canada and/or Alaska, but are doing so in varying ways. Some
solutions depict cooling with a chance of rain and wind, such as
the latest GFS, while others show cooler temperatures but no
precipitation, such as the latest ECMWF. Much of the uncertainty
regarding this potential system stems from a very strong low over
the Aleutians, and a somewhat blocky pattern upstream, either or
both of which are resulting in varying model solutions.
The overall trend has been towards a cooler forecast, closer to
or even slightly below average for late August. Although
confidence remains low with so many variable and uncertainties
upstream, have trended the forecast for early next week to near
or even slightly below normal temperatures, and have introduced a
slight chance of rain, mainly west of the Cascades. However, the
forecast could easily change over the next several cycles, so stay
tuned for updates. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening for CAZ285.
Pacific Coastal Waters...
- Small Craft Advisory until 11 PM PDT Wednesday for PZZ356-376.
- Hazardous Seas Warning until 5 PM PDT this afternoon for
PZZ356-376.
- Small Craft Advisory for hazardous seas until 5 PM PDT this
afternoon for PZZ350-356-370-376.
BTL/BPN/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:27 AM PDT | Small Craft Advisory | MFR | 11 hr | |
| Aug 23, 3:27 AM PDT | Hazardous Seas Warning | MFR | 11 hr | |
| Aug 23, 3:27 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 11 hr |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.